Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 10, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Feb 23, 2004, 9:22 PM CST for Dimmit County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 23, 2004, 9:22 PM CST (03:22 UTC)
- Expired
- Feb 23, 2004, 10:15 PM CST
- In force
- 53 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
County Dimmit County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 3.4 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 2492 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
994 WUUS54 KEWX 240322 SVRSAT TXC127-240415- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 919 PM CST MON FEB 23 2004 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR THE FOLLOWING COUNTIES IN TEXAS... DIMMIT * UNTIL 1015 PM CST * AT 919 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS...POSSIBLY SEVERE OVER WESTERN DIMMIT COUNTY...MOVING EAST AT 35 MPH. STRONG DAMAGINGS WINDS...HAIL...BRIEF HEAVY RAINS...AND FREQUENT LIGHTNING IS POSSIBLE WITH THUNDERSTORMS OVER DIMMIT COUNTY THROUGH 1015 PM. LAT...LON 2826 10005 2827 9948 2861 9948 2860 10005 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 23, 8:58 PM CST, 24 minutes earlier.
Area forecast discussion, Feb 23, 8:58 PM CST, 24 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 858 PM CST MON FEB 23 2004 .UPDATE... LOTS OF MINOR TWEEKS MADE TO THE FIRST COUPLE PERIODS TO INDICATE SLOWER MOVING SYSTEM AND PROLONGED CHANCE OF RAIN OVER NORTHWESTERN SECTIONS TUESDAY. A LATE EVENING WAVE OF THUNDERSTORMS WILL IMPACT WESTERN COUNTIES WHILE THE TEMPORARY REDUCTION OF MOISTURE OVER EASTERN COUNTIES HAS LED TO A LOW CHANCE OF RAIN THROUGH AT LEAST MIDNIGHT. ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE AS THIS LATE EVENING WAVE INTERACTS WITH A WEAK SHEAR AXIS OVER SC TX. OTHERWISE THE BETTER CHANCE FOR HEAVY THUNDERSTORMS WILL BE TOWARD SUNRISE TUESDAY WHEN THE UPPER LOW DRAWS CLOSER. MAIN THREAT OF SEVERE TONIGHT IS WELL ADDRESSED IN THE LATEST MESOSCALE DISCUSSION FOR SC AND SW TX. FOR TOMORROW, THE CONTINUED INFLUENCE OF DYNAMICS ALOFT WITH A FRONTAL ZONE SPILLING INTO THE FORECAST AREA COULD RESULT IN LOCALLY HEAVY RAINFALL WITH THE SEVERE THREAT BECOMING LESS IMPRESSIVE WITH TIME. THUS REPLACED THE LG HAIL/DMG WIND WORDING WITH HEAVY RAIN AND LEFT SVR IN THE ZONES. A FEW ADJUSTMENTS WERE MADE IN SKY COND AND POPS TO REFLECT CONTINUED CLOUDINESS AND CONVECTION OVER THE WESTERN HILL COUNTRY. SLIGHT UPWARD ADJUSTMENTS WERE ALSO APPLIED TO MIN TEMPS AND MOISTURE MAINLY IN CENTRAL PARTS. QPF WAS ALSO ADJUSTED FOR EVENING TRENDS AND THE SLOWER TRENDS OF MODEL QPF. && .PREV DISCUSSION... GOOD HEATING TAKING PLACE OVER THE WRN COUNTIES THIS AFTN WITH A WEAK DRY LINE BOUNDARY ENTERING THE HILL COUNTRY...AND THIS IS PROVIDING A FOCUS FOR ISOLD CONVECTION OVR THE NRN HILL COUNTRY ATTM. EXPECT CONTD DEVELOPMENT OVR THE N CENTRAL CWA WITH GOOD POTENTIAL FOR SVR IN THE FORM OF LARGE HAIL AND PSBL DAMAGING WINDS THIS EVENING. MORE WIDESPREAD CONVECTION TO FORM TO THE WEST THIS EVENING AS THE NEG TILT TROUGH ENTERS W TX...ENTERING THE WRN CWA BY 06Z AND MOVG SLOWLY EWD ACRS THE AREA AS A CLOSED LOW LATE TONIGHT/TUE MORNING. LARGE HAIL WILL CONTINUE TO BE A GOOD BET WITH THE COMBINATION OF STEEP LAPSE RATES AND A LOW FREEZING LEVEL AND WILL MAKE MENTION IN THE ZONES. MESOETA CONTS TO SHOW SOME GOOD 6 HOUR QPF AMOUNTS BETWEEN 1/2 AND 1 INCH IN THE DIFFLUENT AREA AHEAD OF THE UPR LOW...BUT IT APPEARS MOVEMENT WILL BE BRISK ENUF TO KEEP TOTALS BELOW FFG. ANY SLOWING OF THE UPR LOW WOULD REQUIRE A FLASH FLOOD WATCH FOR THE EASTERN CWA. EXPECT POPS TO TAPPER OFF BY TUESDAY AFTN BY SCT WRAP AROUND SHOWERS LIKELY THRU TUESDAY NIGHT AND IN THE EAST WED MORNING. NLY FLOW ALOFT BEHIND THE UPR LOW WILL CLEAR SKIES BY WED EVENING WITH FREEZE ACROSS MUCH OF THE AREA FOR THU MORNING. NO BIG CHANGES IN THE EXTENDED AS AN UPR RDG PREVAILS THU/FRI...CHC RW/TRW OVER THE WEEKEND AS THE NEXT UPR TROF ARRIVES...DRYING OUT FOR MONDAY. && .EWX WATCHES/WARNINGS/ADVISORIES...NONE && 18/08
Hazardous weather outlook, Feb 23, 8:44 AM CST, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 844 AM CST MON FEB 23 2004 TXZ171>173-183>194-202>209-217>225-228-241200- ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT- DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES- KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS- UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA- 844 AM CST MON FEB 23 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY...MONDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TODAY AND TONIGHT AS AN UPPER LEVEL STORM SYSTEM MOVES NORTHEAST FROM MEXICO ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE REGION WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE REQUIRED TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS ARE LIKELY TO CONTINUE THROUGH TUESDAY AS THE UPPER LEVEL STORM SYSTEM CONTINUES ITS TRACK ACROSS SOUTH CENTRAL TEXAS AND THE HILL COUNTRY. THE RISK OF SEVERE WEATHER PERSISTS FOR TUESDAY WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. SPOTTER ACTIVATION MAY BE REQUIRED ON TUESDAY. ON WEDNESDAY AND BEYOND...THE UPPER LEVEL STORM SYSTEM WILL HAVE MOVED TO THE NORTHEAST...AND THE THREAT FOR SEVERE WEATHER WILL HAVE DIMINISHED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Feb 23, 6:45 PM CST, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 645 PM CST MON FEB 23 2004 TXZ171>173-186>194-204>208-223-240115- BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-GILLESPIE- GONZALES-GUADALUPE-HAYS-KENDALL-KERR-LEE-LLANO-MEDINA-TRAVIS- WILLIAMSON- ...SEVERE THUNDERSTORMS WATCH FOR PARTS OF CENTRAL AND SOUTH CENTRAL TEXAS CANCELLES... THE SEVERE THUNDERSTORMS WATCH ISSUED IN THE AFTERNOON TODAY FOR LLANO...BURNET...WILLIAMSON...LEE...GILLESPIE...BLANCO...TRAVIS... BASTROP...KERR...KENDALL...HAYS...CALDWELL...GONZALES...GUADALUPE... BEXAR...COMAL...BANDERA...AND MEDINA COUNTIES HAS BEEN CANCELLED. THE CHANCE OF SEVERE WEATHER HAS ENDED FOR THESE COUNTIES...AS THE UPPER LEVEL DISUTRBANCE HAS MOVED EAST OF THE AREA.
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.